ePrints@IIScePrints@IISc Home | About | Browse | Latest Additions | Advanced Search | Contact | Help

Effect of boundary condition description on convergence of solution in a boundary-value problem

Rajaiah, K and Rao, Akella Kameswara (1968) Effect of boundary condition description on convergence of solution in a boundary-value problem. In: Journal of Computational Physics, 3 (2). pp. 190-201.

[img] PDF
51.pdf - Published Version
Restricted to Registered users only

Download (549kB) | Request a copy
Official URL: http://dx.doi.org/10.1016/0021-9991(68)90016-8


It is well known that the numerical accuracy of a series solution to a boundary-value problem by the direct method depends on the technique of approximate satisfaction of the boundary conditions and on the stage of truncation of the series. On the other hand, it does not appear to be generally recognized that, when the boundary conditions can be described in alternative equivalent forms, the convergence of the solution is significantly affected by the actual form in which they are stated. The importance of the last aspect is studied for three different techniques of computing the deflections of simply supported regular polygonal plates under uniform pressure. It is also shown that it is sometimes possible to modify the technique of analysis to make the accuracy independent of the description of the boundary conditions.

Item Type: Journal Article
Publication: Journal of Computational Physics
Publisher: Elsevier Science
Additional Information: Copy right of this article belongs to Elsevier Science.
Department/Centre: Division of Mechanical Sciences > Aerospace Engineering(Formerly Aeronautical Engineering)
Date Deposited: 14 May 2010 07:00
Last Modified: 19 Sep 2010 06:06
URI: http://eprints.iisc.ac.in/id/eprint/27691

Actions (login required)

View Item View Item